Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 183, NWS Tulsa, OK

September 27, 2007Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 27, 2007, 3:13 PM CDT for Choctaw County, Oklahoma. It was in force for 92 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2007, 3:13 PM CDT (20:13 UTC)
Expired
Sep 27, 2007, 4:45 PM CDT
In force
92 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 192 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 3:30 PM CDTTSTM WND DMG2 Sw Apple, OKSEVERAL 12-14 INCH DIA TREES DOWN...ONE ACROSS HIGHWAY. NUMEROUS LARGE TREE LIMBS DOWN OR BROKEN.
Sep 27, 3:32 PM CDTHAIL 0.88Messer, OKVERY WINDY...NO ESTIMATE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 272013
SVRTSA
OKC023-272145-
/O.NEW.KTSA.SV.W.0183.070927T2013Z-070927T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT THU SEP 27 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 445 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR MESSER...MOVING SOUTHWEST AT
  10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MESSER...
  SAWYER...KENT...HUGO...GOODLAND...SOPER AND BOSWELL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3392 9591 3416 9590 3417 9538 3388 9534
      3388 9555 3393 9557 3388 9570 3389 9573
      3388 9586
TIME...MOT...LOC 2013Z 041DEG 11KT 3413 9543

$$
4 follow-up statements
000 
WWUS54 KTSA 272044
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT THU SEP 27 2007

OKC023-272145-
/O.CON.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
343 PM CDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR CHOCTAW COUNTY...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SPEER...MOVING
SOUTHWEST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO 
THE SIZE OF NICKELS IN MESSER.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KENT...HUGO...
GOODLAND...GRANT...ORD...SOPER...GAY...UNGER AND BOSWELL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3392 9591 3416 9590 3416 9555 3410 9540
      3389 9548 3389 9555 3393 9556 3393 9559
      3388 9570 3388 9586
TIME...MOT...LOC 2043Z 041DEG 11KT 3410 9555

$$
000 
WWUS54 KTSA 272114
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT THU SEP 27 2007

OKC023-272145-
/O.CON.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
414 PM CDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN CHOCTAW COUNTY...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KENT TO 8 MILES NORTHWEST OF KENT...MOVING SOUTHWEST
AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SOPER...GAY...
UNGER AND BOSWELL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3392 9591 3416 9590 3417 9560 3414 9557
      3393 9556 3393 9559 3388 9570 3389 9573
      3388 9586
TIME...MOT...LOC 2114Z 041DEG 11KT 3405 9565 3418 9573

$$
000 
WWUS54 KTSA 272128
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT THU SEP 27 2007

OKC023-272145-
/O.CON.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
428 PM CDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN CHOCTAW COUNTY...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOPER TO 9 MILES NORTH OF SOPER...MOVING SOUTHWEST AT
10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...UNGER AND
BOSWELL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3392 9591 3416 9590 3417 9570 3411 9565
      3398 9563 3389 9573 3388 9586
TIME...MOT...LOC 2128Z 041DEG 11KT 3402 9568 3415 9576

$$
000 
WWUS54 KTSA 272141
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU SEP 27 2007

OKC023-272151-
/O.EXP.KTSA.SV.W.0183.000000T0000Z-070927T2145Z/
CHOCTAW OK-
441 PM CDT THU SEP 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHOCTAW COUNTY EXPIRES
AT 445 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM
ACROSS WESTERN PORTIONS OF CHOCTAW COUNTY.

LAT...LON 3392 9591 3416 9590 3417 9570 3411 9565
      3398 9563 3389 9573 3388 9586
TIME...MOT...LOC 2141Z 041DEG 11KT 3399 9571 3412 9579

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:59 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 27, 2:59 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT THU SEP 27 2007

.DISCUSSION...
A SEVERE STORM FORMED ALONG BOUNDARY CREATED BY DIFFERENTIAL
HEATING BETWEEN FOG/LOW CLOUDS AND CLEAR SKIES THIS AFTERNOON...
AND THERE WILL REMAIN A CONTINUED THREAT FOR STORMS OVER
PUSH/CHOCTAW COUNTIES THIS AFTERNOON. THIS ACTIVITY SHOULD BE GONE
BY 00Z AS DRIER LOW LEVEL AIR CONTINUES TO PUSH INTO THE AREA FROM
THE NORTHEAST IN THE WAKE OF A FAST MOVING UPPER SYSTEM TO THE
NORTH. WILL WORD ZFP WITH A LATE AFTERNOON PERIOD TO ACCOUNT FOR
THIS...NO POPS THOUGH AFTER 00Z.

OTHERWISE MAINLY A TEMP FORECAST THE FIRST FEW PERIODS AS DRY LOW
LEVEL AIRMASS CONTINUES TO SETTLE OVER THE REGION WITH SIGNIFICANT
LOW LEVEL MOISTURE PUSHED TO THE WEST. WITH CLEAR SKIES AND LIGHT
WINDS IT SHOULD BE A COOLER NIGHT TONIGHT THOUGH IT MAY BE A
STRUGGLE TO REACH GUIDANCE FORECAST LOWS. HAVE SEEN A SIGNIFICANT
DROP IN DEW POINTS ACROSS NW ARKANSAS INTO FAR NE OKLAHOMA OVER
PAST FEW HOURS HOWEVER AND THIS LENDS SOME DEGREE OF CONFIDENCE IN
FORECASTING LOWS NEAR TO SLIGHTLY ABOVE MAV.

POTENT SHORTWAVE EXPECTED TO MOVE INTO THE CENTRAL PLAINS THIS
WEEKEND WITH ASSOCIATED COLD FRONT APPROACHING NE OKLAHOMA
SOMETIME SUNDAY. APPEARS THAT SIGNIFICANT LOW LEVEL MOISTURE WILL
BE TOUGH TO COME BY AS IT REMAINS SUPPRESSED TO THE SOUTHWEST BY
LARGE SFC HIGH OVER THE EASTERN U.S. UNTIL ABOUT THE TIME THE
FRONT ARRIVES LATE IN THE DAY. WILL KEEP A SLIGHT CHANCE OF STORMS
FOR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT THOUGH THE BETTER
CHANCES REMAIN TO THE NORTH. THE STRENGTH OF THE UPPER SYSTEM DOES
MAKE IT WORTH KEEPING AN EYE ON AS DEEP LAYER SHEAR OF 40KTS OR SO
DEVELOPS OVER MUCH OF THE AREA.

AFOREMENTIONED FRONT WILL WASH OUT OR LIFT NORTH QUICKLY...AND NO
MAJOR PATTERN CHANGE EXPECTED THROUGH NEXT WEEK. ANOTHER FRONT
EXPECTED TO SAG SOUTH BY TUESDAY AND MAY HAVE BETTER AVAILABLE
MOISTURE BY THAT TIME. THUS WILL KEEP SOME LOW POPS FOR TUE/WED
WITH TEMPS REMAINING ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  87  62  86 /   0   0   0   0
FSM   57  88  55  87 /   0   0   0   0
MLC   57  88  59  87 /   0   0   0   0
BVO   51  87  58  83 /   0   0   0   0
FYV   48  83  50  82 /   0   0   0   0
BYV   53  83  52  83 /   0   0   0   0
MKO   57  86  57  85 /   0   0   0   0
MIO   55  85  59  85 /   0   0   0   0
F10   57  86  60  85 /  10   0   0   0
HHW   62  87  60  87 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....14
Hazardous weather outlook, Sep 27, 2:30 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU SEP 27 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
230 PM CDT THU SEP 27 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

AN ISOLATED SEVERE THUNDERSTORM HAS DEVELOPED ACROSS FAR SOUTHEAST
PUSHMATAHA COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS AS THE STORM MOVES SOUTH INTO EASTERN
CHOCTAW COUNTY THROUGH 400 PM.  NO ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL BRING DRY AND WARM WEATHER TO THE AREA
FRIDAY AND SATURDAY.  A COLD FRONT WILL TRY TO MOVE INTO THE
AREA SUNDAY BRINGING A CHANCE OF THUNDERSTORMS.  THUNDERSTORMS
WILL BE POSSIBLE AGAIN TUESDAY AND WEDNESDAY WITH AS ANOTHER
FRONT TRIES TO MOVE INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 27, 2:16 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CDT THU SEP 27 2007

OKZ049-053-271945-
CHOCTAW OK-PUSHMATAHA OK-
216 PM CDT THU SEP 27 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA

AT 216 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF SOBOL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SWINK...SOBOL AND CORINNE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3399 9523 3425 9535 3432 9516 3424 9510
      3422 9512 3416 9513 3415 9514 3402 9515
TIME...MOT...LOC 1916Z 335DEG 9KT 3420 9521

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:16 PM CDTSpecial Weather StatementTSAPushmataha29 min
Sep 27, 2:25 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.